Thunderstorm Wind, Union
- When
- May 24, 6:45 PM CST
- Where
- Union County, Marion
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.900, -92.233
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 2:20 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CDT TUE MAY 24 2005 .DISCUSSION... WEAK BACKDOOR FRONT BECOMING MORE AND MORE DIFFUSE...AND REALLY HASN/T MOVED MUCH SINCE THE LATE MORNING UPDATE. BASED ON WIND SHIFT LINE...THE FRONT APPEARS TO EXTEND FROM NORTHCENTRAL LA E INTO CENTRAL MS...YET THE DRIER AIR LIES ABOUT 100 MILES OR SO TO THE NORTH. MCS OVER NE OK/N AR THIS AFTERNOON CONTINUES TO SHOW A WEAKENING TREND...BUT WILL NOT CANCEL THE SVR WATCH JUST YET FOR THE N ZONES AS THIS AREA REMAINS VERY UNSTABLE /IE CAPES >2500 J/KG...WITH VERY LITTLE CIN/. VISIBLE SATELLITE LOOP ALSO INDICATES A WELL DEFINED OUTFLOW BOUNDARY SURGING S FROM THIS COMPLEX OVER N OK...EXTENDING FROM JUST S OF SWO...TO NEAR OKM...WITH TOWERS GROWING ALONG/AHEAD OF THE BOUNDARY OVER SE OK. BOTH THE 12Z AND 18Z RUNS OF THE NAM INSIST ON ADDITIONAL DEVELOPMENT OCCURRING OVER THE WESTERN/CENTRAL PORTIONS OF THE WATCH BOX THROUGH THIS EVENING...AS MCV DROPS S/SE INTO SW AR LATER TONIGHT. SCATTERED CONVECTION IS ALSO NOTED JUST E OF THE CWA ALONG THE MS RIVER...BUT THINKING ADDITIONAL DEVELOPMENT WILL BE POSSIBLE NEAR THE FRONTAL BOUNDARY AS PVA ASSOCIATED WITH THE MCV INCREASES ALONG THE BOUNDARY ACROSS S AR. WILL KEEP MENTION OF SVR IN THE ZONES FOR THE NORTHERN/EASTERN ZONES FOR THIS EVENING ONLY...AS MUCH OF THIS ACTIVITY SHOULD REMAIN DIURNAL. LAPSE RATES/MOISTURE CONVERGENCE/DEEP LAYER SHEAR/LLJ ALSO NOT ALL THAT TERRIBLY IMPRESSIVE OVERNIGHT...ALTHOUGH OUTFLOW FROM THE CONVECTION TO THE N WILL PLAY A MORE IMPORTANT ROLE ACTING ON AVAILABLE SURFACE INSTABILITY TO MAINTAIN CONVECTION THROUGH THE EVENING. HAVE BLANKETED A CONSERVATIVE ROW OF 40 POPS FOR THE N AND E...TAPERING TO SLIGHT CHANCE FARTHER W...DESPITE THE HIGH POPS MOS IS ADVERTISING. CONVECTION DEVELOPING OVER NE CO THIS AFTERNOON WILL DROP SE INTO THE TX/OK PANHANDLE REGION OVERNIGHT...WITH OUTFLOWS FROM THIS MCS LIKELY SURGING S THROUGH S OK/N TX BY AFTERNOON. THE NAM IS THE ONLY MODEL TO PICK UP ON THIS SYSTEM...BUT AGAIN...DUE TO UNCERTAINTIES...WILL ONLY PLACE LOW CHANCE POPS IN FOR THE E TX ZONES AS HEATING FURTHER DESTABILIZES THINGS ALONG ANY BOUNDARY IN PLACE/AHEAD OF POSSIBLE MCV. SCATTERED CONVECTION OVER S AR/N LA SHOULD ALSO BE ENDING BY LATE MORNING AS THIS SHORTWAVE ENERGY DROPS S OF THE AREA. HAVE GONE SEVERAL DEGREES ABOVE MOS ON TEMPS THE NEXT CPL DAYS...AS I BELIEVE THINNING CLOUD COVER FROM MORNING CONVECTION/LACK OF CAA SHOULD ALLOW TEMPS TO WARM. UPPER RIDGE WILL FINALLY BEGIN TO BREAK DOWN BY LATE WEEK...ALLOWING THE WESTERLIES TO SHIFT SHORTWAVE ENERGY AND AN ASSOCIATED WEAK FRONT TOWARDS THE AREA SOMETIME THURSDAY. GIVEN TIME OF YEAR/WEAK LOW LEVEL STEERING FLOW...PREFER THE SLOWER GFS SOLUTION WITH THE FRONT ENTERING THE AREA SOMETIME LATE THURSDAY. HOWEVER...SLIGHTLY BETTER RAIN CHANCES WILL HAVE TO WAIT UNTIL THE HOLIDAY WEEKEND...AS A SECOND UPPER LOW DIGS THROUGH THE GREAT LAKES REGION FRIDAY...BEHIND THE FIRST EJECTING LOW CURRENTLY ALONG THE E COAST. WILL KEEP LOW CHANCE POPS GOING FOR THE WEEKEND GIVEN UNCERTAINTY...AND THE FACT THAT THE GFS SUFFERS FROM FEEDBACK PROBLEMS WITH ENERGY EJECTING E ACROSS TX. BUT I/M KEEPING MY FINGERS CROSSES THAT WE WILL GET SOMETHING RAINWISE BEFORE THE PATTERN POSSIBLY CHANGES AGAIN NEXT WEEK. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 69 88 66 87 / 30 30 20 20 MLU 68 85 63 86 / 40 40 10 20 DEQ 64 83 60 83 / 40 30 20 20 TXK 69 85 64 85 / 40 30 20 20 ELD 66 85 62 85 / 40 40 10 20 TYR 70 90 67 85 / 20 30 30 30 GGG 69 90 67 86 / 20 30 30 30 LFK 68 91 68 90 / 20 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS... POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER... IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA. 15
The Shreveport radar (KSHV), 159 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481554.